MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC. THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACC.
Model Number TTNS0.25NB1-450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Pain (1994); Partial thickness (Second Degree) Burn (2694); Blister (4537); Swelling/ Edema (4577)
Date of Event 12/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The treatment tip was discarded and event logs are unavailable for evaluation.The investigation is ongoing.
 
Event or Problem Description
A patient reported that they had received thermage cpt treatment at a user facility and experienced second-degree burns and blisters on their upper and lower eyelid areas on both eyes.Prior to treatment, the physician suspected xanthelasma in the right upper eyelid region.The patient had received previous aesthetic treatments and periocular cosmetic procedures in the same treatment areas, including filler injections (avelane) in the lower eyelid which resulted in vascular occlusion and bruising of the left eye at the time.The patient also received routine radio-frequency based skin tightening treatments.Due to the patient¿s history, the physician took a cautious treatment approach during the thermage cpt treatment.Initial eye energy was set at 2.0.Energy settings ranged from 2.5¿3.5 for the upper eyelid, 2.5¿3.0 for the lower eyelid, and 1.5¿2.0 for the medial canthus and other sensitive areas.Approximately 225 pulses were delivered to each eye area with 150-160 pulses delivered to the upper eye lid areas.Treatment of the right eye was completed prior to initiation of treatment on the left eye.No abnormalities were observed by the physician during treatment.The patient reported feeling a stinging sensation of the skin.Immediately after the treatment of the right eye area, the operating physician observed erythema, swelling, and blisters on the patient¿s right upper eyelid near the nasal side and the outer canthus.The patient stated they were told by the physician the blisters were a normal reaction, and clinical photographs were obtained.Post-treatment management was initiated, including application of ice for 10¿15 minutes and topical application of mebo® moist burn ointment.The patient did not exhibit signs of emotional distress and subsequently left the clinic.Approximately 2 hours after leaving the clinic, the patient felt stinging pain and observed blisters developing around both eyes.The patient then went immediately to the burn emergency department at a hospital where they were diagnosed with 10% facial first to second-degree burns.Over the following days, blistering around both eyes continued to worsen, with marked redness and swelling of the upper and lower eyelids, covered with blisters.On the third day after the incident, the patient returned to the hospital and was diagnosed with 10% facial second-degree and deep second-degree burns, involving the entire upper and lower eyelid areas of both eyes.The treatment tip used during the procedure was discarded by the clinic following use, and no device accessories were retained for further evaluation.The patient suspected possible counterfeit or recharged tips were used in treatment as the patient had received thermage cpt eye treatments at other clinics with no adverse reactions.The patient status is that the swelling of the eyes decreased two weeks post treatment and permanent damage or scarring is not expected.Solta made several attempts to contact the patient for the images of the ae and further details of the event but there was no response.The case was assessed as a serious injury due to additional treatment required at the hospital setting and treatment outside of standard of care.

Brand Name
THERMAGE CPT SYSTEM TIP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key24162045
Report Number3011423170-2026-00311
Device Sequence Number9112839
Product Code GEI
UDI-Device Identifier00850608002278
UDI-Public00850608002278
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTTNS0.25NB1-450
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2025
Initial Report FDA Received Date01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale